Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 56, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Nov 18, 2016, 1:46 PM CST. It took effect at Nov 18, 2016, 5:00 PM CST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2016, 1:46 PM CST (19:46 UTC)
- In effect from
- Nov 18, 2016, 5:00 PM CST
- Expired
- Nov 19, 2016, 6:00 PM CST
- In force
- 25 hr
- Issued by
- NWS Houston/Galveston, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 11:47 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Nov 18, 11:47 AM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1147 AM CST Fri Nov 18 2016
.AVIATION...
The cold front will be moving into the KCLL site sometime around
18Z...KIAH 21-22Z...and KGLS 23-24Z. However, some of the high res
models are indicating a slightly faster movement. Main hazards
will thunderstorms with a chance of gusty winds in the stronger
storms. Behind the front north winds will develop with a brief
period of gusts to 20 knots possible over the inland sites through
sunset. However, KHOU and KLBX will likely see a long period of
gusts to 22 knots overnight and Saturday morning. KGLS will likely
see a long period of gusts to 34 knots after 05Z this evening
through 15Z Saturday morning.
40
&&
.PREV DISCUSSION... /ISSUED 1047 AM CST Fri Nov 18 2016/
DISCUSSION...
Front is making good southward progress and on the doorstep of
northern counties. Should start seeing band of shra/tstms fill in
as it approaches the coast and merges with moisture/precip moving
up the Texas coastline. Forecast is in good shape...just minor
tweaks based on trends. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 72 42 62 37 65 / 70 0 0 0 0
Houston (IAH) 80 46 64 40 65 / 70 10 0 0 0
Galveston (GLS) 80 53 63 51 64 / 60 40 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 6 PM CST this evening for the
following zones: Brazoria...Chambers...Galveston...
Matagorda.
GM...Gale Watch from 9 PM CST this evening through Saturday morning
for the following zones: Coastal waters from Freeport to
the Matagorda Ship Channel out 20 NM...Coastal waters from
High Island to Freeport out 20 NM...Galveston Bay...
Matagorda Bay...Waters from Freeport to the Matagorda Ship
Channel from 20 to 60 NM...Waters from High Island to
Freeport from 20 to 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION until noon CST today for the
following zones: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Waters from Freeport to
the Matagorda Ship Channel from 20 to 60 NM...Waters from
High Island to Freeport from 20 to 60 NM.
&&
Discussion...47
Aviation/Marine...40Hazardous weather outlook, Nov 18, 4:17 AM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 417 AM CST FRI NOV 18 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-191300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 417 AM CST FRI NOV 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST TEXAS TODAY. LOOK FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE FRONT. BEHIND THE FRONT...WIND ADVISORIES MIGHT BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SIGNIFICANTLY COOLER TEMPERATURES CAN BE EXPECTED ON SATURDAY AND SUNDAY. COLDEST OVERNIGHT LOWS ARE EXPECTED SUNDAY MORNING WITH INLAND READINGS IN THE MID 30S TO LOWER 40S. NO FREEZE IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-191300- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 417 AM CST FRI NOV 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE OFF THE COAST LATE THIS AFTERNOON AND THROUGH THE COASTAL WATERS THIS EVENING WITH STRONG OFFSHORE WINDS DEVELOPING IN ITS WAKE. SMALL CRAFT ADVISORIES WILL BE NEEDED...AND GALE WARNINGS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY OFFSHORE WINDS WILL REMAIN STRONG ON SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 9:29 PM CST | Gale Watch | HGX | 16 hr | |
| Nov 17, 9:29 PM CST | Small Craft Advisory | HGX | 9 hr | |
| Nov 18, 10:45 AM CST | Rip Current Statement | HGX | Brazoria, Chambers, Galveston, Matagorda | 7 hr |
| Nov 18, 1:46 PM CST | Gale Warning | HGX | 19 hr | |
| Nov 18, 2:38 PM CST | Special Weather Statement | HGX | Matagorda, Wharton | 22 min |
| Nov 18, 3:02 PM CST | Wind Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Matagorda | 18 hr |
| Nov 18, 3:26 PM CST | Special Weather Statement | HGX | Brazoria | 49 min |
| Nov 18, 4:15 PM CST | Special Weather Statement | HGX | Galveston | 45 min |
| Nov 18, 4:29 PM CST | Special Marine Warning | HGX | 91 min | |
| Nov 18, 4:54 PM CST | Special Marine Warning | HGX | 96 min |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.